Nebraska, 2011

Hail and Damaging Winds in Nebraska, June 26, 2011

June 26, 2011 · NWS LBF · 36 events in 9 counties and zones

A strong disturbance aloft interacted with a moist and unstable atmosphere as a cold front dropped south into north central Nebraska. This caused an outbreak of severe thunderstorms containing damaging winds, large hail, and a funnel cloud to occur across portions of western and north central Nebraska during the afternoon and evening hours on June 26th, 2011.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$13,000
Crop damage
$10,000
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

A strong disturbance aloft interacted with a moist and unstable atmosphere as a cold front dropped south into north central Nebraska. This caused an outbreak of severe thunderstorms containing damaging winds, large hail, and a funnel cloud to occur across portions of western and north central Nebraska during the afternoon and evening hours on June 26th, 2011.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 26, 2:29 AM CST, 10 hours 27 minutes earlier.

Area forecast discussion, Jun 26, 2:29 AM CST, 10 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
329 AM CDT SUN JUN 26 2011

.SYNOPSIS...
CONVECTION ONCE AGAIN HAS CONTINUED INTO THE EARLY MORNING HOURS
ACROSS PORTIONS OF WESTERN AND NORTHWESTERN NEBRASKA.  MOST OF THE
ACTIVITY HAS REMAINED BELOW SEVERE LIMITS SINCE MIDNIGHT...HOWEVER
ISOLATED STUBBORN SUPERCELLS CONTINUES TO MARCH EAST OVER THE SAND
HILLS AND NORTHERN SHERIDAN COUNTY.  THE ACTIVITY IS FORMING AHEAD
OF THE MID LEVEL WAVE THAT IS PUSHING EAST FROM THE HIGHER TERRAIN
OF THE NORTHERN ROCKIES AND ARE AIDED BY A MODEST LLJ.  LOOKING AT
THE LARGER SCALE...WATER VAPOR IMAGERY REVEALS THE ABOVE MENTIONED
SHORTWAVE TROUGH ACROSS THE NORTHERN ROCKIES/CANADIAN
PRAIRIES...WITH A SECOND TROUGH NOW EAST OF HUDSONS BAY.
UNDERCUTTING THE TWO TROUGHS IS NEARLY ZONAL FLOW...WITH SEVERAL
DISTURBANCES RIDING THROUGH.  FINALLY ANOTHER TROUGH IS DIGGING
SOUTH AND EAST TOWARD THE WESTERN CANADIAN COAST.  THIS TROUGH WILL
BE A PLAYER IN OUR WEATHER COME LATE NEXT WEEK.

&&

.DISCUSSION...
SEVERE WEATHER CHANCES TONIGHT WILL LEAD OFF THIS DISCUSSION...THEN
THE FOCUS SHIFTS TO THE MID WEEK WARM UP AND ACCOMPANIED RIDGE.

SEVERAL FACTORS WILL COME INTO PLAY THIS AFTERNOON WHICH WILL
PROMOTE THE DEVELOPMENT OF SEVERE THUNDERSTORMS OVER MUCH OF THE
REGION.  LARGE SCALE FORCING WILL INCREASE AS A SHORTWAVE TROUGH
CONTINUES EAST THROUGH THE CANADIAN PRAIRIES...ACCOMPANYING THIS
TROUGH IS A COLD FRONT WHICH IS SCHEDULED FOR ARRIVAL EARLY THIS
EVENING.  ALSO IN PLAY....SURFACE LOW PRESSURE WILL DEEPEN OVER THE
HIGHER TERRAIN OF EASTERN COLORADO...WHICH WILL HELP FORCE A WARM
FRONT NORTHWARD TOWARD CENTRAL NEBRASKA ALLOWING THE ATMOSPHERE TO
BECOME GREATLY UNSTABLE BY LATE AFTERNOON /AHEAD OF THE COLD
FRONT/...WITH SURFACE BASED CAPE VALUES APPROACHING 5K J/KG EAST OF
HIGHWAY 83.  THESE CAPE VALUES COMBINED WITH VERY STEEP LOW LEVEL
LAPSE RATES /APPROACHING 10C/KM / AND INCREASING BULK SHEAR OF
GREATER THAN 50KTS WOULD SUGGEST THE POTENTIAL FOR SEVERAL
SUPERCELLS THAT WOULD BE CAPABLE OF LARGE HAIL...DAMAGING WIND AND
A ISOLATED TORNADO THREAT...ESPECIALLY ACROSS NORTH CENTRAL
NEBRASKA WHERE THE LOWEST LCL/S RESIDE AND SIGNIFICANT LOW LEVEL
CAPE IS EXPECTED.  AS BEEN HIGHLIGHTED IN PREVIOUS FORECASTS...THE
POTENTIAL FOR VERY HEAVY RAIN EXISTS AS WELL...ESPECIALLY GIVEN
FORECAST PWATS OF GREATER THAN 1.60 INCHES.  STORM MOTION IS NOT
GOING TO BE ALL THAT SLOW /EXPECTING GREATER THAN 20KTS/...SO WILL
HOLD OFF ON THE FLASH FLOOD WATCH...BUT WILL STILL NEEDS TO BE
MONITORED CLOSELY AS CONVECTION THIS PAST WEEK HAS LEFT AREAS PRIME
FOR FLASH FLOODING.  AS BEEN THE CASE WITH THE PAST SEVERAL SEVERE
EVENTS...INITIAL SUPERCELLS WILL CONGEAL INTO A COMPLEX WHICH PUSHES
EAST THROUGH THE CWA...AS THE EVENING PROGRESSES AND THE COMPLEX
FORMS...THE SEVERE WIND THREAT WILL INCREASE.

COLD FRONT TO BE WELL SOUTH OF THE FORECAST AREA BY 06Z
TOMORROW...ALLOWING FOR A COOL DOWN ON MONDAY.  WITH POST FRONTAL
CONDITIONS AND INCREASING SUBSIDENCE FROM THE BUILDING WESTERN US
RIDGE...EXPECT THE PERIOD TO REMAIN DRY THROUGH LATE WEEK.  AS FOR
TEMPERATURES...MONDAY WILL BE PLEASANT WITH MAX T/S RUNNING IN THE
UPPER 70S AND LOW 80S.  HOWEVER BY MID WEEK...THE WESTERN US RIDGE
WILL BE ANCHORED OVER THE CENTRAL PLAINS WITH H85 TEMPS NEARING 35C
BY 00Z THURSDAY.  DID PUSH MAX T/S UP SLIGHTLY FOR BOTH WEDNESDAY
AND THURSDAY...WITH MID TO UPPER 90S COMMON OVER THE FORECAST
AREA.

&&

.AVIATION...
EXCEPT FOR AREAS IN AND NEAR THUNDERSTORMS...CEILING AND
VISIBILITY WILL BE ABOVE VISUAL THRESHOLDS. STORMS WILL CONTINUE IN
NORTH CENTRAL AND NORTHWEST NEBRASKA THROUGH THE MORNING. AT THE
CURRENT RATE OF MOVEMENT...STORMS IN NORTHWEST NEBRASKA ARE LIKELY
TO BE IN THE VTN AREA FROM AROUND 09Z THROUGH 12Z. THERE IS ALSO A
POSSIBILITY OF THUNDERSTORMS IN SOUTHWEST NEBRASKA...THROUGH NOT
NECESSARILY AT LBF.

&&

.HYDROLOGY...
WITHOUT ADDITIONAL HEAVY RAIN...THE ELKHORN RIVER IS EXPECTED TO
CONTINUE TO FALL...POSSIBLY GETTING TO BELOW FLOOD STAGE AT ATKINSON
BY LATE AFTERNOON SUNDAY. HOWEVER...THERE IS AT LEAST A SLIGHT RISK
OF HEAVY RAIN TODAY THROUGH SUNDAY NIGHT.

SIMILARLY...THE STAGES ON THE NORTH PLATTE RIVER SHOULD CONTINUE
TO DECREASE SLOWLY FROM LISCO THROUGH THE REST OF LENGTH
DOWNSTREAM.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SYNOPSIS/DISCUSSION...JACOBS
AVIATION/HYDROLOGY...SPRINGER
Hazardous weather outlook, Jun 26, 4:14 AM CST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
514 AM CDT SUN JUN 26 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-271015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
514 AM CDT SUN JUN 26 2011 /414 AM MDT SUN JUN 26 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT
IN MOST OF WESTERN AND NORTH CENTRAL NEBRASKA. A WARM FRONT WILL
LIFT TO NEAR THE NEBRASKA-KANSAS BOUNDARY TODAY...THUS BRINGING
VERY UNSTABLE AIR INTO CENTRAL AND WESTERN NEBRASKA. IN
ADDITION...LOW LEVEL WIND PROFILES WILL FAVOR THE DEVELOPMENT OF
SUPER CELLS WITH LARGE HAIL...DAMAGING WIND AND EVEN ISOLATED
TORNADOES. THE GREATEST RISK OF SEVERE WEATHER WILL BE ALONG AND
NORTH OF INTERSTATE HIGHWAY 80.

THERE IS ALSO A RISK OF LOCALIZED VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY BE NEEDED THIS AFTERNOON AND
EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JRS

In the hours before

Local storm report, Jun 26, 10:15 AM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1115 AM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     HAIL             5 N BREWSTER            42.01N 99.87W
06/26/2011  M2.50 INCH       BLAINE             NE   PUBLIC

            DELAYED REPORT...GOLF AND TENNIS BALL SIZED HAIL REPORTED
            BY PUBLIC 5 MILES N OF BREWSTER AT 130 AM

&&

VAN PELT
Special weather statement, Jun 26, 10:18 AM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1118 AM CDT SUN JUN 26 2011

NEZ004-094-261700-
SHERIDAN NE-WESTERN CHERRY NE-
1018 AM MDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND
NORTHEASTERN SHERIDAN COUNTIES UNTIL 1100 AM MDT...

AT 1015 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHWEST OF GORDON...MOVING EAST AT 40
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GORDON...
  ROCK HILL...
  HOOVER LAKE...
  SHELL LAKE STATE WILDLIFE MANAGEMENT AREA...
  INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD...
  HIGHWAY 61 CROSSING THE SNAKE RIVER...
  INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD...
  HIGHWAY 61 CROSSING THE NIOBRARA RIVER...
  MERRIMAN...
  HIGHWAY 27 MILE MARKER 230...
  HIGHWAY 20 MILE MARKER 110...

MASEK
Special weather statement, Jun 26, 10:21 AM CST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1021 AM MDT SUN JUN 26 2011

NEZ005-094-261700-
EASTERN CHERRY NE-WESTERN CHERRY NE-
1021 AM MDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 1100
AM MDT/NOON CDT/...

AT 1020 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF SCHOOLHOUSE LAKE...OR 40
MILES NORTHWEST OF MULLEN...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SCHOOLHOUSE LAKE...
  STEER CREEK CAMPGROUND...
  HIGHWAY 97 CROSSING BIG CREEK...
  HIGHWAY 97 CROSSING THE NORTH LOUP RIVER...
  MERRITT RESERVOIR DAM...
  HIGHWAY 97 MILE MARKER 100...
  HIGHWAY 97 MILE MARKER 110...

MASEK
Local storm report, Jun 26, 10:48 AM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1148 AM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HAIL             20 SW HYANNIS           41.80N 102.04W
06/26/2011  M1.75 INCH       GRANT              NE   PUBLIC

            DELAYED REPORT

&&

VAN PELT
Special weather statement, Jun 26, 10:56 AM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1156 AM CDT SUN JUN 26 2011

NEZ004-094-261745-
SHERIDAN NE-WESTERN CHERRY NE-
1056 AM MDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND
NORTHEASTERN SHERIDAN COUNTIES UNTIL 1145 AM MDT...

AT 1052 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR INTERSECTION OF HIGHWAY 27 AND MILLS
ROAD...OR NEAR GORDON...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ROCK HILL...
  HOOVER LAKE...
  SHELL LAKE STATE WILDLIFE MANAGEMENT AREA...
  INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD...
  HIGHWAY 61 CROSSING THE SNAKE RIVER...
  INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD...
  HIGHWAY 61 CROSSING THE NIOBRARA RIVER...
  MERRIMAN...
  MEDICINE LAKE...
  ELI...
  HIGHWAY 20 MILE MARKER 110...

MASEK
Local storm report, Jun 26, 12:02 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
102 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 PM     HAIL             18 SE MERRIMAN          42.74N 101.45W
06/26/2011  E0.50 INCH       CHERRY             NE   PUBLIC

&&

JSWEET

The radar

The North Platte radar (KLNX), 78 km away, was scanning. The volume nearest the first event began at 18:57 UTC.

Open the radar archive at this moment

Event by event

28 hail, 7 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.

Hail, Cherry

When
June 26, 12:56 PM CST
Where
Cherry County, 7.15 mi E of Merritt Res
Measured
1.75 in hail
Reported by
Public
Coordinates
42.640, -100.790

Public report of golf ball sized hail at Merritt trading post near Merritt reservoir.

Hail, Cherry

When
June 26, 12:56 PM CST
Where
Cherry County, 6.92 mi ENE of Merritt Res
Measured
2 in hail
Property damage
$2,000
Reported by
Public
Coordinates
42.660, -100.800

Public reported cracked windshields and damage to plastic parts from 2 inch diameter hail.

Thunderstorm Wind, Cherry

When
June 26, 1:10 PM CST
Where
Cherry County, 12.51 mi ESE of Merritt Res
Measured
61 kt (70 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
42.590, -100.690

Six power poles were blown down one mile west of the Valentine National Wildlife Refuge Headquarters building.

Thunderstorm Wind, Cherry

When
June 26, 1:20 PM CST
Where
Cherry County, 16.64 mi WSW of Wood Lake
Measured
52 kt (60 mph) measured gust
Reported by
Public
Coordinates
42.580, -100.550

Public reported wind gusts to 60 mph measured with home weather station.

Hail, Cherry

When
June 26, 1:53 PM CST
Where
Cherry County, 11.07 mi S of Wood Lake
Measured
1 in hail
Reported by
Public
Coordinates
42.470, -100.240

Public reported quarter sized hail.

Thunderstorm Wind, Cherry

When
June 26, 1:53 PM CST
Where
Cherry County, 11.07 mi S of Wood Lake
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.470, -100.240

Public estimated 60 mph winds occurring with nickel to quarter sized hail.

Hail, Brown

When
June 26, 2:05 PM CST
Where
Brown County, 25 mi S of Johnstown
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
42.210, -100.020

Cooperative observer reported golf ball sized hail.

Hail, Brown

When
June 26, 2:05 PM CST to 2:25 PM CST
Where
Brown County, 3.35 mi WSW of Johnstown
Measured
1.75 in hail
Crop damage
$10,000
Reported by
Mesonet
Coordinates
42.550, -100.130

Hail up to golf ball size with high winds lasting for 20 minutes caused crop and pasture damage.

Thunderstorm Wind, Holt

When
June 26, 3:23 PM CST
Where
Holt County, 6.24 mi S of Atkinson
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.440, -98.980

A trained spotter estimated 60 to 70 mph winds 6 miles south of Atkinson.

Hail, Holt

When
June 26, 3:28 PM CST
Where
Holt County, 4.32 mi WNW of Swan Lake
Measured
2.75 in hail
Reported by
COOP Observer
Coordinates
42.190, -99.100

Cooperative observer reported baseball sized hail.

Hail, Wheeler

When
June 26, 4:15 PM CST
Where
Wheeler County, 15.45 mi NW of Bartlett
Measured
1.75 in hail
Reported by
Public
Coordinates
42.040, -98.760

Public reported hail from nickel up to golf ball sized.

Thunderstorm Wind, Wheeler

When
June 26, 4:15 PM CST
Where
Wheeler County, 15.45 mi NW of Bartlett
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.040, -98.760

Public reported wind gusts estimated at 60 mph along with hail as large as golf balls.

Hail, Cherry

When
June 26, 4:20 PM CST
Where
Cherry County, 10.67 mi SSE of Wood Lake
Measured
1.75 in hail
Property damage
$5,000
Reported by
Newspaper
Coordinates
42.480, -100.180

Golf ball sized hail broke out several windows of a home.

Funnel Cloud, Wheeler

When
June 26, 4:28 PM CST
Where
Wheeler County, 4.84 mi S of Bartlett
Reported by
Emergency Manager
Coordinates
41.810, -98.550

Emergency manager relayed a public report of a funnel cloud located 5 miles south of Bartlett.

Hail, Wheeler

When
June 26, 4:35 PM CST to 4:40 PM CST
Where
Wheeler County, 9.98 mi SE of Bartlett
Measured
1 in hail
Reported by
Public
Coordinates
41.780, -98.410

Public reported hail from dime up to quarter sized. The hail lasted for 5 minutes.

Thunderstorm Wind, Holt

When
June 26, 4:35 PM CST
Where
Holt County, 2.64 mi WSW of (Onl)o Neill Arpt
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
42.460, -98.730

Public estimated 60 to 70 mph wind gusts along with pea sized hail and very heavy rain.

Thunderstorm Wind, Wheeler

When
June 26, 4:40 PM CST
Where
Wheeler County, 9.98 mi SE of Bartlett
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
41.780, -98.410

Public estimated wind gusts of 60 mph.

Hail, Sheridan

When
June 26, 4:11 PM MST
Where
Sheridan County, 9.43 mi WSW of White Clay
Measured
1.75 in hail
Reported by
Public
Coordinates
42.930, -102.690

Public reported golf ball sized hail.

Hail, Sheridan

When
June 26, 4:37 PM MST
Where
Sheridan County, 5.62 mi N of Rushville
Measured
1.5 in hail
Reported by
Public
Coordinates
42.800, -102.470

Public reported ping pong ball sized hail.

Hail, Sheridan

When
June 26, 4:44 PM MST
Where
Sheridan County, 5.34 mi WNW of Rushville
Measured
2.75 in hail
Reported by
Public
Coordinates
42.760, -102.540

Public reported baseball sized hail.

Hail, Sheridan

When
June 26, 4:44 PM MST
Where
Sheridan County, 6.4 mi SSW of Gordon
Measured
1 in hail
Reported by
Public
Coordinates
42.710, -102.230

Public reported quarter sized hail.

Hail, Cherry

When
June 26, 6:40 PM CST
Where
Cherry County, 40.07 mi SSE of Irwin
Measured
1 in hail
Reported by
Public
Coordinates
42.330, -101.700

Public reported quarter sized hail.

Hail, Cherry

When
June 26, 6:40 PM CST
Where
Cherry County, 28 mi SSW of Merriman
Measured
1.25 in hail
Reported by
Public
Coordinates
42.546, -101.911

Public reported half dollar sized hail.

Hail, Cherry

When
June 26, 7:37 PM CST
Where
Cherry County, 41 mi S of Merriman
Measured
1 in hail
Reported by
Public
Coordinates
42.327, -101.700

Public reported quarter sized hail.

Hail, Sheridan

When
June 26, 6:40 PM MST
Where
Sheridan County, 2.95 mi NNE of Ellsworth
Measured
1.25 in hail
Reported by
Public
Coordinates
42.110, -102.260

Public reported hail up to half dollar size.

Hail, Cherry

When
June 26, 7:56 PM CST
Where
Cherry County, 46.01 mi S of Merriman
Measured
1.75 in hail
Reported by
Public
Coordinates
42.254, -101.700

Public reported golf ball sized hail.

Hail, Cherry

When
June 26, 7:57 PM CST
Where
Cherry County, 46 mi S of Merriman
Measured
1.75 in hail
Reported by
Public
Coordinates
42.254, -101.700

Public reported golf ball sized hail.

Hail, Grant

When
June 26, 7:25 PM MST
Where
Grant County, 17.69 mi SSW of Hyannis
Measured
1.75 in hail
Reported by
Public
Coordinates
41.760, -101.890

Public reported golf ball sized hail.

Hail, Cherry

When
June 26, 8:36 PM CST
Where
Cherry County, 22.37 mi WSW of Brownlee
Measured
1 in hail
Reported by
Public
Coordinates
42.120, -101.000

Public reported quarter sized hail.

Hail, Hooker

When
June 26, 7:47 PM MST
Where
Hooker County, 0.86 mi SW of Mullen
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
42.040, -101.040

Hooker county sheriff reported quarter sized hail.

Hail, Thomas

When
June 26, 9:10 PM CST
Where
Thomas County, 0.51 mi E of Thedford
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
41.980, -100.570

Thomas county sheriff reported quarter sized hail.

Hail, Lincoln

When
June 26, 10:36 PM CST
Where
Lincoln County, 0.69 mi S of Hershey
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
41.160, -101.000

Lincoln county sheriff reported quarter sized hail.

Hail, Lincoln

When
June 26, 10:36 PM CST
Where
Lincoln County, 1.48 mi SSE of North Platte
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.130, -100.770

Trained spotter reported quarter sized hail relayed by KNOP television.

Hail, Lincoln

When
June 26, 10:41 PM CST
Where
Lincoln County, 0.69 mi S of Hershey
Measured
1.75 in hail
Reported by
Public
Coordinates
41.160, -101.000

Public reported golf ball sized hail.

Hail, Lincoln

When
June 26, 10:55 PM CST
Where
Lincoln County, 1.48 mi SSE of North Platte
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.130, -100.770

Trained spotter reported nickel sized hail in North Platte.

Hail, Lincoln

When
June 26, 10:57 PM CST
Where
Lincoln County, 1.48 mi SSE of North Platte
Measured
1 in hail
Reported by
NWS Employee
Coordinates
41.130, -100.770

National weather service employee reported quarter sized hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2011Every state in 2011This day in weather historyWarnings in Nebraska, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 314914, 314915, 314964, 314965, 314916, 314966, 314917, 314949, 314967, 314921, 314924, 314968, 314963, 314912, 314925, 314969, 314970, 314926, 314928, 314929, 314930, 314931, 314932, 314935, 314936, 314937, 314938, 314939, 314940, 314941, 314942, 314943, 314945, 314946, 314947, 314948.